Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 1, NWS Lubbock, TX

February 23, 200724 counties in Texas

NWS Lubbock, TX issued this high wind warning at Feb 23, 2007, 3:28 PM CST for 24 counties in Texas. It took effect at Feb 24, 2007, 6:00 AM CST. It was in force for 12 hr. 38 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 23, 2007, 3:28 PM CST (21:28 UTC)
In effect from
Feb 24, 2007, 6:00 AM CST
Expired
Feb 24, 2007, 6:00 PM CST
In force
12 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 8:45 AM CSTNON-TSTM WND GST 582 Ssw Muleshoe, TX
Feb 24, 8:55 AM CSTNON-TSTM WND GST 611 Ene Morton, TX
Feb 24, 9:00 AM CSTDUST STORM3 Se Southland, TX*** 1 INJ *** A DUST STORM WITH VISIBILITIES REPORTED NEAR ZERO CONTRIBUTED TO AT LEAST THREE MULTI-VEHICLE ACCIDENTS ALONG U.S. HIGHWAY 84 BETWEEN SOUTHLAND AND POST FROM 900 AM TO 1200 PM. EACH ACCIDENT APPARENTLY INVOLVED TRACTOR-TRAILER TRUCKS. THE TOTAL N
Feb 24, 9:10 AM CSTNON-TSTM WND GST 651 Ne Amherst, TX
Feb 24, 9:20 AM CSTNON-TSTM WND GST 611 S Plainview, TX
Feb 24, 9:25 AM CSTNON-TSTM WND GST 656 Ssw Anton, TX
Feb 24, 9:25 AM CSTNON-TSTM WND GST 665 Ene Abernathy, TX
Feb 24, 9:30 AM CSTNON-TSTM WND GST 642 Nne Floydada, TX
Feb 24, 9:30 AM CSTNON-TSTM WND GST 70Reese Center, TX
Feb 24, 9:45 AM CSTNON-TSTM WND GST 64Lubbock Int. Airport, TX
Feb 24, 9:50 AM CSTNON-TSTM WND GST 604 S Levelland, TX
Feb 24, 9:50 AM CSTNON-TSTM WND GST 607 Ese Silverton, TX
Feb 24, 9:50 AM CSTNON-TSTM WND GST 62Texas Tech Univ., TX
Feb 24, 9:55 AM CSTNON-TSTM WND GST 598 Wsw Sundown, TX
Feb 24, 9:55 AM CSTNON-TSTM WND GST 633 N Plains, TX
Feb 24, 9:55 AM CSTNON-TSTM WND GST 646 Ssw Wolfforth, TX
Feb 24, 10:00 AM CSTNON-TSTM WND GST 627 Wnw Denver City, TX
Feb 24, 10:00 AM CSTNON-TSTM WND GST 633 Nne Tahoka, TX
Feb 24, 10:10 AM CSTNON-TSTM WND GST 642 Wsw Turkey, TX
Feb 24, 10:10 AM CSTNON-TSTM WND GST 685 Ssw Graham, TX
Feb 24, 10:20 AM CSTNON-TSTM WND GST 641 N O'Donnell, TX
Feb 24, 10:25 AM CSTNON-TSTM WND GST 642 S Brownfield, TX
Feb 24, 10:30 AM CSTNON-TSTM WND GST 613 Ne Aspermont, TX
Feb 24, 10:30 AM CSTNON-TSTM WND DMGLubbock Int. Airport, TXTHE TOP FIVE FEET OF AN EIGHT FOOT HIGH CONCRETE AND CINDERBLOCK WALL ON THE EXECUTIVE TERMINAL BUILDING COLLAPSED FROM THE HIGH WINDS. LENGTH OF WALL UNKNOWN. TIME ESTIMATED.
Feb 24, 10:35 AM CSTNON-TSTM WND GST 6710 Wsw Guthrie, TX
Feb 24, 10:40 AM CSTNON-TSTM WND GST 651 Se Ralls, TX
Feb 24, 10:50 AM CSTNON-TSTM WND GST 611 Nw Lake Alan Henry, TX
Feb 24, 10:50 AM CSTNON-TSTM WND GST 652 Ne Slaton, TX
Feb 24, 10:55 AM CSTNON-TSTM WND GST 611 Ssw Post, TX
Feb 24, 11:00 AM CSTNON-TSTM WND GST 626 S Olton, TX
Feb 24, 11:50 AM CSTNON-TSTM WND GST 653 N Roaring Springs, TX
Feb 24, 12:05 PM CSTNON-TSTM WND GST 6510 Sw Paducah, TX
Feb 24, 12:05 PM CSTNON-TSTM WND GST 696 Nw White River Lake, TX
Feb 24, 12:15 PM CSTNON-TSTM WND GST 621 W Spur, TX
Feb 24, 12:20 PM CSTNON-TSTM WND GST 592 Ne Dimmitt, TX
Feb 24, 12:43 PM CSTNON-TSTM WND GST 63Childress, TX
Feb 24, 1:25 PM CSTNON-TSTM WND GST 611 Sse Jayton, TX
Feb 24, 2:50 PM CSTNON-TSTM WND GST 622 Ene Tulia, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3061 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 232128
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
328 PM CST FRI FEB 23 2007

...HIGH WIND WARNING ISSUED FOR SATURDAY...

.A VERY STRONG STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLES 
EARLY SATURDAY MORNING...BRINGING A THREAT OF HIGH WINDS ALONG WITH
AREAS OF BLOWING DUST TO THE TEXAS SOUTH PLAINS...EXTREME SOUTHERN
TEXAS PANHANDLE...AND LOW ROLLING PLAINS.

TXZ021>044-241000-
/O.UPG.KLUB.HW.A.0001.070224T1400Z-070225T0000Z/
/O.NEW.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
328 PM CST FRI FEB 23 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE
EXPECTED TO DEVELOP ACROSS THE REGION BY EARLY SATURDAY MORNING. THE
STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY
LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS.
THE WINDS ARE EXPECTED TO DIMINISH LATE SATURDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
6 follow-up statements
000 
WWUS74 KLUB 240543
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 PM CST FRI FEB 23 2007

...WIND STORM MOVING INTO WEST TEXAS...

.A VERY STRONG STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE 
SATURDAY MORNING...BRINGING A THREAT OF HIGH WINDS ALONG WITH
AREAS OF BLOWING DUST TO THE TEXAS SOUTH PLAINS...EXTREME SOUTHERN
TEXAS PANHANDLE...AND LOW ROLLING PLAINS.

TXZ021>024-027>030-033>035-039>041-241345-
/O.NEW.KLUB.WI.Y.0001.070224T0543Z-070224T1200Z/
/O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
1143 PM CST FRI FEB 23 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. A HIGH
WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. 

SOUTHWEST TO WEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45
MPH...WILL DEVELOP ACROSS THE SOUTH PLAINS AND SOUTHWEST PANHANDLE
TONIGHT. SHORTLY AFTER DAY-BREAK ON SATURDAY...WEST WINDS WILL
INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. THESE STRONG
WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER
VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE
WINDS ARE EXPECTED TO DIMINISH LATE SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ025-026-031-032-036>038-042>044-241345-
/O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...
DICKENS...SPUR...GUTHRIE...POST...JAYTON...ASPERMONT
1143 PM CST FRI FEB 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY. 

WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE
EXPECTED TO DEVELOP ACROSS THE REGION BY EARLY SATURDAY MORNING.
THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH
MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN
FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KLUB 241017
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
417 AM CST SAT FEB 24 2007

...POWERFUL WIND STORM MOVING ACROSS WEST TEXAS...

.A VERY STRONG STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE
TODAY. WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH
AS 65 MPH ARE EXPECT TO DEVELOP ACROSS THE AREA THIS
MORNING...CONTINUING THROUGH THE AFTERNOON. THE WINDS WILL DECREASE BY
THIS EVENING AS THE STORM SYSTEM MOVES AWAY FROM THE REGION.

TXZ021>024-027>030-033>035-039>041-242100-
/O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/
/O.CON.KLUB.WI.Y.0001.000000T0000Z-070224T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
417 AM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

SOUTHWEST TO WEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO
45 MPH...WILL CONTINUE DURING THE PRE-DAWN HOURS THIS MORNING. SHORTLY
AFTER DAY-BREAK...THE WINDS WILL INCREASE TO 30 TO 45 MPH WITH
GUSTS AS HIGH AS 65 MPH. THESE STRONG WINDS WILL ALSO CREATE AREAS
OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE
VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE
IN THE DAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ025-026-031-032-036>038-042>044-242100-
/O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...
DICKENS...SPUR...GUTHRIE...POST...JAYTON...ASPERMONT
417 AM CST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

WEST WINDS FROM 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH ARE
EXPECTED TO DEVELOP ACROSS THE ROLLING PLAINS THIS MORNING. THE
STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY
LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS.
THE WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KLUB 241243 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
643 AM CST SAT FEB 24 2007

...POWERFUL WIND STORM MOVING ACROSS WEST TEXAS...

.A VERY STRONG STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE
TODAY. WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH
AS 65 MPH ARE EXPECT TO DEVELOP ACROSS THE AREA THIS MORNING...
CONTINUING THROUGH THE AFTERNOON. THE WINDS WILL DECREASE BY THIS
EVENING AS THE STORM SYSTEM MOVES AWAY FROM THE REGION.

TXZ021>044-242045-
/O.CON.KLUB.HW.W.0001.000000T0000Z-070225T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
643 AM CST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND
ROLLING PLAINS OF WEST TEXAS.

WESTERLY WINDS WILL INCREASE IN SPEED TO 30 TO 45 MPH WITH GUSTS
AS HIGH AS 65 MPH THIS MORNING. THESE STRONG WINDS WILL ALSO CREATE
AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY
IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH
LATE IN THE DAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 241631
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1031 AM CST SAT FEB 24 2007

...POWERFUL WIND STORM MOVING ACROSS WEST TEXAS...

.A VERY STRONG STORM SYSTEM IS MOVING ACROSS THE TEXAS PANHANDLE
THIS MORNING. WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS
AS HIGH AS 65 MPH ARE EXPECT ACROSS THE AREA THIS MORNING AND
CONTINUING THROUGH THE AFTERNOON. THESE HIGH WINDS WILL ALSO
PRODUCE AREAS OF BLOWING DUST WITH VISIBILITIES DROPPING DOWN TO
LESS THAN ONE MILE IN MANY LOCATIONS AND POSSIBLY LESS THAN 1/2
MILE NEAR OPEN FIELDS. THE WINDS WILL DECREASE BY THIS EVENING AS
THE STORM SYSTEM MOVES AWAY FROM THE REGION.

TXZ021>044-250000-
/O.CON.KLUB.HW.W.0001.000000T0000Z-070225T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1031 AM CST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH WILL
CONTINUE THROUGH THE AFTERNOON. THESE STRONG WINDS WILL ALSO
CREATE AREAS OF BLOWING DUST WHICH WILL LOWER VISIBILITIES IN
MANY LOCATIONS TO LESS THAN 0NE MILE AND A FEW AREAS IN THE
VICINITY OF OPEN FIELDS TO POSSIBLY LESS THAN 1/2 MILE. THE WINDS
ARE EXPECTED TO DIMINISH LATE IN THE DAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KLUB 242109
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
309 PM CST SAT FEB 24 2007

...HIGH WINDS TO CONTINUE ACROSS THE SOUTH PLAINS...LOW ROLLING
PLAINS AND EXTREME TEXAS PANHANDLE THIS AFTERNOON...

.A VERY STRONG STORM SYSTEM LOCATED OVER WESTERN OKLAHOMA THIS
AFTERNOON WILL CONTINUE MOVING TO THE NORTHEAST THIS EVENING.
WINDS ARE EXPECTED TO DIMINISH AS THIS LOW MOVES TO NORTHERN
MISSOURI BY MIDNIGHT. THE HIGH WINDS WILL ALSO PRODUCE AREAS OF
BLOWING DUST WITH VISIBILITIES IN A FEW LOCATIONS DROPPING DOWN 
TO LESS THAN ONE MILE...MAINLY NEAR OPEN FIELDS.

TXZ021>044-250000-
/O.CON.KLUB.HW.W.0001.000000T0000Z-070225T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
309 PM CST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON WITH
WINDS OF 30 TO 45 MPH AND GUSTS TO AROUND 60 MPH. THESE STRONG
WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL LOWER
VISIBILITIES IN SOME LOCATIONS TO LESS THAN 0NE MILE...MAINLY IN
THE VICINITY OF OPEN FIELDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KLUB 250014
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
614 PM CST SAT FEB 24 2007

...THE HIGH WIND WARNING IS NO LONGER IN EFFECT AS WINDS CONTINUE
TO DECREASE AS THE STORM SYSTEM MOVES AWAY FROM WEST TEXAS...

.THE POTENT STORM SYSTEM THAT BROUGHT THE STRONG WINDS TO WEST
TEXAS CONTINUES TO MOVE EASTWARD AWAY FROM THE AREA. THE
DECREASING PRESSURE GRADIENT IN THE WAKE OF THE STORM HAS ALLOWED
WINDS TO STEADILY DROP OFF FROM WEST TO EAST ACROSS THE AREA. 

TXZ021>044-250115-
/O.EXP.KLUB.HW.W.0001.000000T0000Z-070225T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
614 PM CST SAT FEB 24 2007

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE HIGH WINDS THAT PROMPTED THE WARNING HAVE DECREASED BELOW
WARNING LEVELS EARLY THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Feb 23, 4:00 AM CST, 11 hours 28 minutes earlier.

Area forecast discussion, Feb 23, 4:00 AM CST, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
400 AM CST FRI FEB 23 2007

.SHORT TERM...
30-40KT SRLY LLJ IS RETURNING LOW-LVL MOISTURE BACK INTO WTX THIS
MORNING. DEWPOINTS ALREADY NEAR 50 ACROSS THE SOUTHERN COUNTIES. IR
SAT IMAGERY SHOWS LOW STRATUS ALSO ADVANCING NORTHWARD ACROSS THE
CENTRAL PERMIAN BASIN. EXPECT THE STRATUS WILL CONTINUE TO
EXPAND/DEVELOP NORTHWARD AND SHOULD COVER MUCH OF THE AREA EAST OF A
LINE FROM BROWNFIELD...TO FLOYDADA...TO CHILDRESS BY DAYBREAK.
MEANWHILE...WV IMAGERY SHOWS VIGOROUS SHORTWAVE TROUGH MOVING
EASTWARD ACROSS THE GREAT BASIN. MODEL GUIDANCE IN GOOD AGREEMENT
SHOWING AN 500MB OPEN WAVE NEAR THE TX/NM BORDER BY MIDNIGHT...WHICH
THEN UNDERGOES RAPID DEEPENING AS IT MOVES NE ACROSS THE PANHANDLES
BY SAT MORN. HAVE RETAINED SMALL POPS FOR ISOLD SHOWER OR TSTM
DEVELOPMENT IN WAA REGIME OVER THE ROLLING PLAINS THIS MORNING.

BY MIDDAY...DRYLINE SHOULD DEVELOP OFF THE CAPROCK AS SHALLOW
MOISTURE IS RAPIDLY MIXED OUT ACROSS THE HIGHER TERRAIN. THERE ARE
SOME DESCREPENCIES BETWEEN THE NAM AND GFS REGARDING THE LOW-LVL
WIND FIELD...GFS KEEPS THE WIND BACKED TO THE SOUTH-SOUTHEAST ACROSS
MUCH OF THE CENTRAL AND EASTERN CWA WHILE THE NAM VEERS WINDS TO THE
SW QUICKLY ON THE CAPROCK. THIS HAS IMPLICATIONS FOR THE EVOLUTION
OF THE DRYLINE...THUS WILL BE CONSERVATIVE WITH THIS FCST...WHICH
WILL KEEP TSTM CHCS IN 2 EASTERN COLUMNS OF COUNTIES DESPITE NAM
INDICATIONS THAT ACTIVITY MAY BE EAST OF THE CWA.

AS LIFT FROM THE APPROACHING WAVE SPREAD OVER THE DRYLINE...TSTM
INITIATION WILL BE POSSIBLE IN THIS AREA. TSTM DEVELOPMENT SHOULD
STRUGGLE INITIALLY AS EXCEPTIONAL SHEAR OVERWHELMS MODEST
INSTABILITY...BUT AS THE DRYLINE ADVANCES FURTHER EAST AND
ENCOUNTERS DEEPER MOISTURE...SUPERCELL THREAT WILL
INCREASE...PARTICULARLY IF GFS FAVORABLY SHEARED WIND PROFILE IS
REALIZED. GREATEST THREAT FOR SVR TSTMS SHOULD BE ALONG AND EAST OF
A LINE FROM CHILDRESS TO ASPERMONT....PLEASE SEE SWODY1 FOR FURTHER
DETAILS. TSTMS MAY ORGANIZE INTO A SQUALL LINE WHICH SHOULD EXIT THE
CWA AFTER MIDNIGHT. INCREASING HEIGHT GRADIENT OVERNIGHT SHOULD
ALLOW WINDS ALOFT TO MIX DOWN AND MAINTAIN WINDY CONDITIONS. MIXING
WILL KEEP TEMPS MILD DESPITE VERY DRY AIR WORKING IN.

.LONG TERM...
LONG TERM FOCUS CONTINUES TO BE WITH WIND EVENT ON SATURDAY AS
POTENT STORM SYSTEM CRANKS AWAY FROM REGION. PRESSURE GRADIENTS WILL
BE VERY TIGHT AT SUNRISE SATURDAY AND WILL SLOWLY WEAKEN THROUGHOUT
THE DAY. THUS...HIGH WIND SCENARIO NOT PERFECT FROM A TIMING
STANDPOINT BUT PROGGED LOWER LEVEL WINDS WILL STILL MAKE FOR QUITE
AN UGLY DAY. LATEST RUNS SUGGEST CONDITIONS WILL BE AT THEIR WORST
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS WITH A FEW EXTREME
GUSTS AS HIGH AS 60 MPH POSSIBLE. THE WIND DIRECTION OF SW TO W
DURING THE MORNING HOURS SHOULD PROMOTE WIDESPREAD BLOWING DUST AS
WELL. WINDS PROGGED TO VEER TO THE NORTHWEST AND SLOWLY DIMINISH
THROUGH THE MID TO LATE AFTERNOON WHICH SHOULD RESULT IN VISIBILITY
IMPROVEMENTS BY THEN. WILL THUS CONTINUE WITH HIGH WIND WATCH FOR
THE ENTIRE CWA FOR SATURDAY. COULD ALSO SEE SOME WRAP-AROUND SHOWERS
INTO THE EXTREME SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS
SATURDAY AFTERNOON BUT WILL CONTINUE WITH POP GRIDS JUST BELOW
MENTIONABLE THRESHOLDS FOR NOW.

MID LEVEL PATTERN BECOMES MUCH MORE BENIGN AFTER CURRENT SYSTEM
EXITS BY SATURDAY EVENING. SOUTHERN CONUS WILL BE DOMINATED BY FAST
NEARLY ZONAL FLOW AT LEAST THROUGH MID WEEK. THIS SHOULD RESULT IN
GENERALLY MILD CONDITIONS WITH BREEZY TO WINDY AFTERNOONS. EXTENDED
GUIDANCE IN THESE REGIMES TYPICALLY DONT WARM AFTERNOON TEMPERATURES
FAST ENOUGH SO INCREASED MAX TEMP GRIDS FOR MONDAY AND TUESDAY UP
SEVERAL DEGREES. ANOTHER COLD FRONT WILL ARRIVE SOMETIME WEDNESDAY
TO COOL THINGS BACK OFF FOR THE LATTER PART OF THE WEEK. BOTTOM LINE
IS THAT THAT NEXT WEEK LOOKS BREEZY AND DRY...OR OTHERWISE A TYPICAL
LATE FEBRUARY WEEK FOR WEST TEXAS. JW

&&

.AVIATION...
LOW STRATUS...AROUND 2-3 KFT...WILL MOVE INTO THE AREA THIS MORNING.
EXPECT THAT KCDS AND KLBB TERMINALS WILL EXPERIENCE MVFR CONDITIONS
BY AROUND 12Z WITH POSSIBLE SHORT-DURATION IFR CONDITIONS. THE
MVFR/IFR CONDITIONS WILL PERSIST AT KCDS UNTIL 18-20Z. THE KLBB
TERMINAL SHOULD SEE THE LOW LEVEL CLOUD COVER BECOME SCATTERED BY
16Z-17Z.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE EXPECTED FRIDAY AFTERNOON AND EARLY EVENING
WEST OF A DEVELOPING DRYLINE. THE DRYLINE IS EXPECTED TO BE LOCATED
NEAR THE CAPROCK ESCARPMENT BY MIDDAY...AND WILL MOVE EAST ACROSS
THE ROLLING PLAINS DURING THE EVENING HOURS. SOME UNCERTAINTY
REMAINS REGARDING THE MOVEMENT OF THE DRYLINE AS THE NAM MOVES THE
DRYLINE QUICKER EASTWARD THAN THE GFS. A RED FLAG WARNING HAS BEEN
ISSUED FOR THE COUNTIES ALONG AND WEST OF THE I-27/US-87 CORRIDOR AS
THEY HAVE THE HIGHEST LIKELIHOOD OF MEETING/EXCEEDING RED FLAG
CRITERIA.

WILL CONTINUE WITH FIRE WEATHER WATCH FOR SOUTHERN HALF OF CWA ON
SATURDAY. WIND CRITERIA WILL CERTAINLY BE MET BUT HAVE DOUBTS ABOUT
MINIMUM RH LEVELS. INITIALLY WEAK LOW LEVEL COLD AIR ADVECTION WILL
BE OFFSET BY STRONG DOWNSLOPE WINDS...BUT WIDESPREAD DUST DEVELOPING
EARLY IN THE DAY WILL HELP TO HOLD TEMPERATURES DOWN...THUS
AFFECTING MINIMUM RH LEVELS. FAIRLY STRONG LOW LEVEL COLD AIR
ADVECTION WILL ENSUE IN THE AFTERNOON AS WINDS VEER. LOOKS AS THOUGH
SOUTHWEST SECTIONS OF THE SOUTH PLAINS WILL HAVE BEST CHANCE OF
REACHING RED FLAG CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        70  33  57  24  61 /  10  10  10  10   0
TULIA         70  36  53  23  58 /  10  10  10  10   0
PLAINVIEW     71  37  55  24  61 /  10  10  10  10   0
LEVELLAND     72  36  57  28  62 /  10  10  10  10   0
LUBBOCK       73  39  58  27  63 /  10  10  10  10   0
BROWNFIELD    73  39  59  30  62 /  10  10  10  10   0
CHILDRESS     72  44  57  30  63 /  30  30  10  10   0
SPUR          72  42  60  30  63 /  20  20  10  10   0
ASPERMONT     73  48  62  32  65 /  30  30  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: TXZ033>044.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041.

&&

33/13/33
Hazardous weather outlook, Feb 23, 11:30 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CST FRI FEB 23 2007

TXZ021>044-241730-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME
SOUTHEAST TEXAS PANHANDLE AND A SMALL PORTION OF THE NORTHERN LOW
ROLLING PLAINS LATE THIS AFTERNOON AND EVENING. THE MODERATE RISK
AREA IS NEAR AND EAST OF HIGHWAY 83 IN CHILDRESS...COTTLE AND KING
COUNTIES. SURROUNDING THE MODERATE RISK AREA IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS FOR THE REMAINDER OF THE ROLLING PLAINS. THE
SLIGHT RISK AREA IS GENERALLY EAST OF A SILVERTON TO FLOYDADA TO
POST LINE.

LOW LEVEL MOISTURE RETURNED TO WEST TEXAS THIS MORNING AHEAD OF A
STRONG UPPER LEVEL STORM SYSTEM OVER THE WESTERN U.S. AS THIS SYSTEM
APPROACHES THE REGION...A DRYLINE WILL DEVELOP THE SOUTH PLAINS
THIS AFTERNOON AND MOVE INTO THE ROLLING PLAINS LATER THIS EVENING.
ISOLATED THUNDERSTORMS MAY DEVELOP EAST OF THE DRYLINE BY LATE
AFTERNOON. ADDITIONAL STORM DEVELOPMENT MAY OCCUR DURING THE
EVENING AS THE DRYLINE SURGES TO THE EAST. ANY STORMS THAT DEVELOP
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS.
TORNADOES ARE ALSO POSSIBLE...ESPECIALLY ACROSS THE MODERATE RISK
AREA.

FIRE WEATHER

WITH THE APPROACHING STRONG UPPER LEVEL STORM SYSTEM TO THE WEST
WINDS ARE EXPECTED TO BE IN THE 25 TO 30 MPH RANGE. RELATIVE
HUMIDITIES BY THIS AFTERNOON ARE EXPECTED TO DROP TO LESS THAN
15 PERCENT AND A COMBINATION OF WINDS AND LOW RELATIVE HUMIDITIES
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON THE CAPROCK. A
RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON FOR THE SOUTH
PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE...GENERALLY NEAR
AND WEST OF THE INTERSTATE 27/U.S. HIGHWAY 87 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A HIGH WIND WATCH IS IN EFFECT FOR ALL LOCATIONS ON SATURDAY.
SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE
POSSIBLE. WIDESPREAD BLOWING DUST IS ALSO ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
ACROSS THE EXTREME SOUTHEAST PANHANDLE AND ROLLING PLAINS.

EMERGENCY MANAGERS AND FIRE PLANNING OFFICIALS SHOULD BE AWARE OF
THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH ON THE CAPROCK AND EXTREME
SOUTHWEST TEXAS PANHANDLE THIS AFTERNOON.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:49 AM CSTRed Flag WarningLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more15 hr
Feb 23, 5:15 PM CSTSevere Thunderstorm WarningLUBBriscoe, Hall30 min

Nearby

High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.